Jump to content

yogini

Volunteer
  • Content Count

    3,016
  • Joined

  • Last visited

Everything posted by yogini

  1. Headaches are definitely a part of my POTS. I used to get them all the time when I first got sick. Now when I have a certain kind of headache I can also almost be positive that my HR is too fast and/or my BP is too low. Usually I can stop the headache with advil and atenolol. In general, even when I was young and didn't have POTS I was always prone to headaches and would get them upon stress, overexertion and during PMS. Luckily the headaches aren't as bad now as they were in my teens.
  2. I have tried Tai Chi and it is challenging. I think I prefer stretching for POTS because many great stretches can be done sitting or lying down and you can do them at home, for a few minutes, without having to go to a class.
  3. I think we have to take it one step at a time. It's amazing that the FDA changed its mind so quickly about midodrine. If that can be accomplished, then the rest should be easier. I don't think the NYT article was necessarily wrong in its description about POTS. At least years ago, when I first developed POTS, the literature said it was more common among young women, although anyone can get it.
  4. I agree that it would be nice to have an organization dedicated to advocating for dysautonomia patients. A rare disease organization would help, but something more tailored would be even better. I agree with what flop says about doing a chart or video. We are all so different, so treatment is experimental and not even agreed upon by the docs in all cases. I'm guessing that the biggest issue is funding - we would need someone famous with money or access to money in order to make any progress - like a politician or celeb. Like when Katie Couric's husband died of colon cancer, she raised aware
  5. Salt pills make me nauseous, and I find that I can never get enough sodium from eating salty food alone. I drink 2 cups of chicken broth a day which gives me about 1.5 extra grams of sodium which helps with my symptoms and energy.
  6. This is interesting to me. I got a coupon for a salt spa - the rooms are lined with himalayan salt and you inhale it. It especially helps with allergies and asthma - my allergies are only mild. I went to 4 sessions and I did feel a little bit more energy. There is a book about salt treatment by Dr. Barbara Hendel which they had at the salt spa. There are all kinds of treatments you can do - baths, scrubs, inhalation, drinking, etc. I tried drinking water with a few drops of salt solution and it made me nauseous. Also, it is really hard to stick to on a day to day basis, so I couldn't ke
  7. thanks for sharing this! i have a bunch of books i need to finish before i can buy any more, but i'll plan to read it in a few months. if any of you read it, please post!
  8. Hi. I think being on the waiting list is the same thing as them saying they can't see you. Usually when they accept you as a patient, the wait isn't more than a couple of months. I know this because I was "rejected" i.e. waitlisted, but I sent in new paperwork and then got a call asking me to make an appointment.
  9. Are you sure that cardiology is not covered in the hospital? I could see how it would not be covered (or require a referral) for an in office visit but I would be surprised if it were not included in the hospital. As for office visits, you may be able to get coverage by finding an autonomic neurologist or other type of doc that treats POTS. A hospital bill could easily be 5 figures per day but if there is a remote chance of needing hospital care, get supplemental insurance. There should be an office at your school which can help you figure out your insurance options. Good luck
  10. I haven't noticed any effect on my BP, but I have taken it on and off. Right now I am taking 100mg/day. It gives me more energy.
  11. From what I have read, only very few people with dysautonomia benefit form pacemakers. And pacers only help with slow heart rates, not fast ones. Usually the people that get them don't have a choice - they had a failed ablation or their heart stopped on the TTT. I'm not saying don't get it, just do a lot of research, get a second opinion, etc before you decide. Hood luck.
  12. I thik docs often miss the obvious when it comes to anything out of the ordinary. Its great that you were able to diagnose yourself, though! I hope that your POTS symptoms improve too.
  13. Good to hear that it's helping others and that it's not just in my head...
  14. I've been taking wheatgrass pills for the past couple of weeks at a friend's suggestion. Supposedly it is good for detox and energy. Drinking wheatgrass juice is the best, but I am a fussy eater and can't imagine being able to keep down something chunky and green. Anyway, my POTS symptoms feel better since I started. I was having a tough time in the heat. I feel a lot more energetic. The energy kicks in about 1/2 hr after I take the pills. The only downside is that one dose is 7 pills. I take 3 in the am and then 4 with lunch. The pills are on the larger side and sometimes leave a bit
  15. Hi. it's very common to have ups and downs and it doesn't necessarily mean that the salt stopped working. I drank two cups of broth giving me 1.5 g extra sodium for a couple of years. I got out of my routine for about 6 months and when I started again, I started feeling much.much better within a week or so. Like light years better. You may need to add more salt or look into taking meds - compression stockings or midodrine are great for pooling or redness. Beta blockers help with controlling HR. There is nothing wrong with taking meds and sometimes even a fraction of a pill will make a w
  16. Florinef takes a couple of weeks to kick in, so if you just started Tuesday, it might be too early. Also usually people start slowly - like one pill or a 1/2 pill to see what effect it has. It's a strong med, so your body may be freaking out a little.
  17. I am getting this b/c of the heat and the intermittent rain/thunderstorms. I've gone outside a little and keep forgetting to turn the AC on. I get cold so I can't sleep with it on or keep it on all of the time. Enoy your rest, don't push yourself and hope you feel better soon.
  18. This was my worst symptom for years. I found it got better when I got on the right meds and got my HR and BP more under control. I hope mestinon works for you. I still get dizzy often enough, but nowhere near as bad...when it comes on it usually goes away quickly, plus I am used to it now so I am not so scared.
  19. I'm also wary of the additives in here - but am curious to see how your trial goes...let us know...
  20. That is heartbreaking. I applaud you for being so proactive in your son's care. I know nothing about hte particular issues, but maybe you can try contacting Mayo Clinic or Chiari Institute. Also, you may want to try Dynakids which is a support group for kids with dysautonomia. I hope your precious son gets the care he needs!!
  21. Just wanted to say that I love the term Dys-ed. It's PERFECT!!!
  22. Don't be so hard on yourself. I think you were there for your mom in the best way you could be. Waiting in the parking lot for 3 hrs in a potsy state is a big sacrifice. I am sure your mom and family know how much you care and want to be there but just can't. Don't be so hard on yourself!
  23. Years ago when I was first sick, I did cardio - mostly riding the recumbent bike and some swimming. It did result in a decrease in my resting HR and also the swings I would have from sitting to standing. It got to the point where I was having HRs in the 80s or even 70s standing, down from 120s-30s. Resting HR went from 90-100 to 60s/70s. I was on daily BBs at the time and I was slowly able to wean off and for the past couple of years I haven't needed any BB on a day to day basis. I switched to yoga 3 years ago, added Paxil shortly before I completely went off BBs and now I am down to 1/2 th
  24. Hi Simmy - you might want to try to play around with a few different BBs starting at the smallest dose (I take 1/4-1/8 pill of atenolol. They all work so differently - or to take one alongside with another med that raises your BP. Anyway, just a thought...your video still stands in my mind. Glad you are feeling better!!!!
  25. You do have to keep trying, but I think it's better to see a Pots specialist from the dinet list or someone that is at least familiar with pots if you can find one...
×
×
  • Create New...